Alert archive / Massachusetts / Snow Advisories in 2008
Snow Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Mar 14, 2008, 4:31 PM EDT for Cheshire County, Hillsborough County, New Hampshire; 4 counties in Massachusetts. It took effect at Mar 15, 2008, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 4:31 PM EDT (20:31 UTC)
- In effect from
- Mar 15, 2008, 12:00 AM EDT
- Expired
- Mar 15, 2008, 7:06 AM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 142031 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 431 PM EDT FRI MAR 14 2008 ...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING... .LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL TRACK OFF THE NEW JERSEY COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT TRACKS SOUTHEAST OF CAPE COD MIDDAY SATURDAY. NHZ011-015-150445- /O.NEW.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 431 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY. MIXED RAIN AND SNOW WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE ENDING BY MIDDAY. SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAZ002>004-008-009-150445- /O.NEW.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 431 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY. RAIN WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 2 TO 4 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS BELOW 700 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE TAPERING OFF BY MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STRAUSS
4 follow-up statements
000 WWUS41 KBOX 142035 CCA WSWBOX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT FRI MAR 14 2008 ...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING... .LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL TRACK OFF THE NEW JERSEY COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT TRACKS SOUTHEAST OF CAPE COD MIDDAY SATURDAY. NHZ011-015-150500- /O.COR.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 432 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY FOR ELEVATIONS ABOVE 500 FT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY FOR CHESHIRE AND WESTERN AND CENTRAL HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE. MIXED RAIN AND SNOW WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE ENDING BY MIDDAY. SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAZ002>004-008-009-150500- /O.COR.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 432 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY FOR ELEVATIONS ABOVE 700 FT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY FOR NORTHERN WORCESTER...FRANKLIN...WESTERN HAMPSHIRE AND WESTERN HAMPDEN COUNTIES IN MASSACHUSETTS RAIN WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 2 TO 4 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS BELOW 700 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE TAPERING OFF BY MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STRAUSS
000 WWUS41 KBOX 150219 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EDT FRI MAR 14 2008 ...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING... .LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL MOVE OFF THE NEW JERSEY COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT TRACKS SOUTHEAST OF CAPE COD MIDDAY SATURDAY. NHZ011-015-151030- /O.CON.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 1019 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. MIXED RAIN AND SNOW WILL CHANGE TO ALL SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE ENDING BY MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAZ002>004-008-009-151030- /O.CON.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 1019 PM EDT FRI MAR 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. RAIN WILL MIX WITH AND THEN CHANGE TO SNOW AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 2 TO 4 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS BELOW 700 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE TAPERING OFF BY MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WTB
000 WWUS41 KBOX 150811 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT SAT MAR 15 2008 ...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN NEW ENGLAND THROUGH THIS MORNING... .LOW PRESSURE PASSING SOUTH OF NEW ENGLAND WILL BRING RAIN AND SNOW TO THE REGION THIS MORNING.. NHZ011-015-151500- /O.CON.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 411 AM EDT SAT MAR 15 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. SNOW WILL CONTINUE THROUGH SUNRISE...THEN TAPER OFF BY MIDDAY. THE SNOW WILL ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAZ002>004-008-009-151500- /O.CON.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 411 AM EDT SAT MAR 15 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. MIXED RAIN AND SNOW MAY CHANGE TO SNOW THIS MORNING BEFORE TAPERING OFF MIDDAY. SNOW WILL ACCUMULATE 2 TO 4 INCHES ACROSS HIGHER TERRAIN OF THE EAST SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS BELOW 700 FT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WTB
000 WWUS41 KBOX 151106 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 706 AM EDT SAT MAR 15 2008 MAZ002>004-008-009-NHZ011-015-151215- /O.CAN.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE... PETERBOROUGH...WEARE 706 AM EDT SAT MAR 15 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW ADVISORY FOR SOUTHERN NEW HAMPSHIRE AND NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. ELEVATED SNOW WILL QUICKLY END THIS MORNING AS TEMPERATURES WARM. LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ BELK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 3:50 PM EDT, 41 minutes earlier.
Area forecast discussion, Mar 14, 3:50 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 350 PM EDT FRI MAR 14 2008 .SYNOPSIS... STORMS PASS NEW ENGLAND TONIGHT...SUNDAY AND THURSDAY. DRY OTHERWISE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONSIDERABLE CLOUDS WILL COVER THE REGION AHEAD OF THE NEXT WEATHER SYSTEM LOCATED ACROSS WESTERN TENNESSEE. A WARM FRONT DEVELOPS SOUTH OF THE REGION THIS AFTERNOON. CURRENT RADAR MOSAIC LOOKS FAIRLY IMPRESSIVE WITH PRECIPITATION RETURNS. HOWEVER CURRENTLY MOST OF THIS IS FALLING AS VIRGA AND STEADY PRECIPITATION RESIDES ACROSS OHIO. REGARDING TODAYS AVAILABLE FORCING MECHANISMS...WARM AIR ADVECTION IS EXPECTED TO INCREASE ESPECIALLY THE SECOND HALF OF THE AFTERNOON AS THE LOW TRACKS NORTHEAST. LOW LEVEL INFLOW OFF THE ATLANTIC IS CURRENTLY VERY WEAK...BUT EAST TO SOUTHEAST BOUNDARY LAYER FLOW WILL INCREASE TOWARDS EVENING. SOME MODEST MID LEVEL FRONTOGENSIS DEVELOPS THIS AFTERNOON WELL NORTH OF THE WARM FRONT. OVERALL DECIDED TO TRIM POPS SLIGHTLY FOR THE TODAY PERIOD...MAINLY ACROSS THE EAST BUT CONTINUED HIGH CHANCE TO LIKELY POPS ACROSS THE WEST...WITH THE BEST CHANCE ACROSS BERKSHIRES AND MONADNOCKS PRIOR TO 22Z. ALSO TRIMMED MAXIMUM TEMPERATURES TODAY GIVEN LIMITED BOUNDARY LAYER MIXING AND ABUNDANT SKY COVER BUT A FEW SPOTS SHOULD REACH OR ECLIPSE 50 DEGREES AWAY FROM THE IMMEDIATE COAST. OTHERWISE NO OTHER CHANGES NECESSARY AT THIS TIME AS MOST WEATHER ELEMENTS ARE ON TRACK. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE ECMWF/SREF/GFS ARE IN PRETTY GOOD AGREEMENT WITH MOVING LOW PRESSURE CLOSE TO NANTUCKET BY EARLY SATURDAY MORNING. NORTH OF THE SFC LOW...STRONG LOW AND MID LEVEL FRONTOGENESIS WILL HELP PROMOTE A HEALTHY SWATH OF QPF ACROSS THE REGION TONIGHT...WITH THE HIGHEST AMOUNTS OF AROUND A HALF INCH LIKELY FALLING ACROSS NORTHWEST ZONES. WENT WITH CATEGORICAL POPS ALL NIGHT FOR THE ENTIRE CWA. THE CONCERN BECOMES PRECIP TYPE ACROSS THE FAR INTERIOR AS THE NIGHT WEARS ON...SPECIFICALLY THE EAST SLOPES OF THE BERKS...THE MONADNOCKS...AND POSSIBLY THE NORTHERN PORTION OF THE WORCESTER HILLS. AS THE STRONGEST OMEGA OVERSPREADS THE CWA OVERNIGHT...THE BOUNDARY LAYER WILL COOL...PROBABLY ALLOWING FOR ISOTHERMAL PROFILES AROUND THE 0C ISOTHERM AT THE ABOVE MENTIONED LOCATIONS BY MIDNIGHT. DEPENDING ON THE STRENGTH OF THE OMEGA...A CHANGEOVER TO A HEAVY WET SNOW IS POSSIBLE. AT THIS TIME...WE ARE NOT CONFIDENT ENOUGH TO ISSUE A SNOW ADVISORY FOR THESE AREAS BASED ON THE MARGINAL TEMPERATURE PROFILES AND POSSIBLE SHIFTS IN OMEGA/QPF AXES. IN ADDITION...THE SREF CONTINUES WARM...ALTHOUGH IT/S PROBS FOR GREATER THAN 4 INCHES OF SNOWFALL HAVE BEEN SLOWLY INCREASING ACRS SRN NH. FOR RIGHT NOW...THE THINKING IS THAT A 2 TO 4 INCH WET SNOW IS POSSIBLE AT HIGHER ELEVATIONS OF W/NW MASS AND SW NH BASED ON OMEGA/SNOW GROWTH PROFILES. BEST BET IS WESTERN FRANKLIN/HAMPSHIRE COUNTIES AND EASTERN CHESHIRE/WESTERN HILLSBOROUGH. ELSEWHERE...A LIGHT TO MODERATE RAIN IS EXPECTED AS BOUNDARY LAYER TEMPS REMAIN TOO WARM AS IS OFTEN THE CASE THIS TIME OF YEAR. A FEW WET SNOWFLAKES COULD MIX IN AT TIMES OF STRONGEST OMEGA. THE PRECIPITATION WILL COME TO AN END FROM WEST TO EAST SATURDAY MORNING...LEAVING VARIABLY CLOUDY SKIES AND A PERIOD OF GUSTY WINDS BEHIND. MAX TEMPS DERIVED FROM A MAV/GFS 2M TEMP COMPROMISE. STARTING TO THINK THE STORM MOVING OFF THE COAST SATURDAY NIGHT INTO SUNDAY WILL BE TOO FAR SOUTH TO GENERATE MUCH PRECIPITATION. THOUGH WE STILL HAVE TO CONTEND WITH A WEAKER SURFACE LOW PRESSURE IN THE SAINT LAWRENCE VALLEY AND A DECENT MID LEVEL SHORTWAVE. SO KEPT A LOW CHANCE OF SNOW AND RAIN IN THE FORECAST UNTIL THE TIMING COMES INTO BETTER FOCUS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SIMILAR HANDLING OF THE SUNDAY LOW PRESSURE BY THE VARIOUS MODELS WITH THE SYSTEM PASSING WELL OFFSHORE SUNDAY...FAR ENOUGH TO MAKE IT QUESTIONABLE WHETHER WE GET ANY PRECIPITATION. THOSE MODELS THAT DO BRING PRECIP TO SOUTHERN NEW ENGLAND HAVE AMOUNTS NEAR TRACE VALUE. WE WILL GO WITH CHANCE POPS IN OUR SOUTH AND SLGT CHANCE IN OUR NORTH. THE BUILDING PRESSURE GRADIENT TRAILING THE STORM WILL BRING INCREASED WINDS TO THE REGION SUNDAY NIGHT AND MONDAY...THEN DIMINISHING WIND AS HIGH PRESSURE BUILDS OVERHEAD. LOW PRESSURE FROM THE PLAINS MOVES THROUGH THE GREAT LAKES MIDWEEK. THIS BRINGS A WARM FRONT AND ISENTROPIC LIFT TO OUR VICINITY TUESDAY NIGHT AND WEDNESDAY. AN UPPER RIDGE DOES NOT PASS US UNTIL LATE WEDNESDAY...AND WITH WEST-NORTHWEST FLOW UNTIL THAT TIME THERE IS LITTLE HOPE FOR WARM FROPA HERE. SO WEDNESDAY SHOULD BE CLOUDY WITH A CHANCE OF PRECIP...AND TEMPERATURES FAVORABLE FOR RAIN. TIMING ON THE SYSTEM VARIES...WITH THE 12Z ECMWF FASTER THAN THE GFS OPERATIONAL AND ENSEMBLE MEAN. THE LATTER TWO REMAIN SUFFICIENTLY CONSISTANT WITH EACH OTHER TO STAY WITH THEIR SOLUTION WHICH BRINGS A COLD FRONT ON THURSDAY. OUR MAIN CHANGE TO THE GUIDANCE WAS WITH THE TEMPERATURES...MIN TEMPERATURES FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WERE COLD (20S) AND DID NOT REFLECT CLOUDS AND AN EASTERLY FLOW. WE BROUGHT MINS UP SEVERAL DEGREES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... TODAY...VFR CIGS EXPECTED THROUGH MOST OF TODAY. SPOTTY MVFR CEILINGS/VSBYS LATE THIS AFTERNOON AS LIGHT RAIN OVERSPREADS INTERIOR SOUTHERN NEW ENGLAND. TONIGHT...MVFR CONDITIONS ALL TERMINALS...LOWERING TO IFR FOR A TIME LATE AT NIGHT. SATURDAY...IFR/MVFR CONDITIONS EARLY ON SHOULD LIFT TO VFR DURING THE AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...CONTINUED MVFR/IFR CONDITIONS IN THE MORNING...IMPROVING FROM WEST TO EAST IN THE AFTERNOON AND EVENING. MONDAY AND TUESDAY...VFR. TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR. && .MARINE... THIS AFTERNOON THROUGH FRIDAY NIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. SATURDAY...SMALL CRAFT CONDITIONS ARE EXPECTED TO BEGIN IN THE MORNING AND CONTINUE THROUGHOUT THE DAY AS LOW PRESSURE PASSES TO NEAR NANTUCKET. OUTLOOK...SUNDAY THROUGH WEDNESDAY... LOW PRESSURE PASSES WELL SOUTH OF NANTUCKET SUNDAY. PRESSURE RISES SUNDAY NIGHT WILL BRING INCREASING NORTHWEST WINDS...REACHING AT LEAST SMALL CRAFT STRENGTH WITH GALES POSIBLE ON THE OUTER WATERS. WINDS DIMINISH MONDAY AFTERNOON AND TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD. PRESSURE FALLS AHEAD OF A WARM FRONT WEDNESDAY...WITH WINDS BUILDING TO NEAR SMALL CRAFT. && .HYDROLOGY... STORM TOTAL QPF FORECAST FOR TONIGHT INTO EARLY SATURDAY MORNING IS EXPECTED TO RANGE FROM AROUND A QUARTER INCH ALONG THE SOUTH COAST OF RI/MASS TO BETWEEN FOUR TENTHS AND A HALF INCH ACROSS THE NORTHERNMOST TIER OF ZONES. AT THIS TIME...JUST SOME MINOR URBAN AND POSSIBLY SMALL STREAM FLOODING IS EXPECTED. ALTHOUGH RIVERS HAVE BEEN RUNNING HIGH FROM LAST WEEKEND/S HEAVY RAIN EVENT...THE EXPECTED QPF THIS TIME AROUND SHOULD NOT RESULT IN MORE RIVER FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB NEAR TERM...STRAUSS SHORT TERM...EKSTER LONG TERM...WTB AVIATION...WTB/STRAUSS MARINE...WTB/STRAUSS HYDROLOGY...
Hazardous weather outlook, Mar 14, 4:23 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EDT FRI MAR 14 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 AM EDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT A PRESSURE SYSTEM WILL PASS CLOSE TO NANTUCKET SATURDAY MORNING. A LIGHT TO MODERATE RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS TONIGHT. ADDITIONAL RIVER FLOODING IS NOT EXPECTED AS QPF VALUES WILL BE BETWEEN A QUARTER AND A HALF INCH OVER A 12 HOUR PERIOD. THE RAIN MAY CHANGE OVER TO A WET SNOW ACROSS THE HIGHER TERRAIN OF NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE TONIGHT...BUT AMOUNTS ARE UNCERTAIN. 2 TO 4 INCHES OF WET SNOWFALL COULD OCCUR ACROSS THE HIGHER TERRAIN THERE...BUT CONFIDENCE IS NOT HIGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT STORM SYSTEM FOR THE WEEKEND NOW LOOKS TO STAY FAR ENOUGH SOUTH OF THE REGION TO NOT CAUSE ANY HAZARDOUS WEATHER FOR SOUTHERN NEW ENGLAND. HOWEVER...IT WILL CONTINUE TO BE WATCHED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-150830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 423 AM EDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF GALES ACROSS THE WATERS SUNDAY INTO MONDAY AS A STORM SYSTEM RAPIDLY INTENSIFIES WELL OUT TO SEA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Snow Advisories in Massachusetts, 2008Snow Advisories in New Hampshire, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.